Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A new expression for umbral operators and power series inversion
HTML articles powered by AMS MathViewer

by A. M. Garsia and S. A. Joni PDF
Proc. Amer. Math. Soc. 64 (1977), 179-185 Request permission

Abstract:

It is shown here the compositional inversion of formal power series has a natural formulation in terms of umbral operators. This fact is used to derive a new proof of the Lagrange inversion theorem by operator theoretic methods.
References
  • Adriano M. Garsia, An exposé of the Mullin-Rota theory of polynomials of binomial type, Linear and Multilinear Algebra 1 (1973), no. 1, 47–65. MR 319779, DOI 10.1080/03081087308817005
  • Ronald Mullin and Gian-Carlo Rota, On the foundations of combinatorial theory. III. Theory of binomial enumeration, Graph Theory and its Applications (Proc. Advanced Sem., Math. Research Center, Univ. of Wisconsin, Madison, Wis., 1969) Academic Press, New York, 1970, pp. 167–213 (loose errata). MR 0274300
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A10, 40A99
  • Retrieve articles in all journals with MSC: 05A10, 40A99
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 64 (1977), 179-185
  • MSC: Primary 05A10; Secondary 40A99
  • DOI: https://doi.org/10.1090/S0002-9939-1977-0444487-4
  • MathSciNet review: 0444487